Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 182, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 7, 2024, 6:11 PM MDT for El Paso County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2024, 6:11 PM MDT (00:11 UTC)
- Expired
- Jul 7, 2024, 6:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 18 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:51 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.2 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5509 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WUUS55 KPUB 080011
SVRPUB
COC041-080045-
/O.NEW.KPUB.SV.W.0182.240708T0011Z-240708T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
611 PM MDT Sun Jul 7 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern El Paso County in east central Colorado...
* Until 645 PM MDT.
* At 611 PM MDT, a severe thunderstorm was located 7 miles southwest
of Truckton, or 29 miles north of Pueblo Airport, moving southeast
at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Truckton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3855 10405 3852 10406 3852 10436 3866 10439
3876 10434 3876 10414
TIME...MOT...LOC 0011Z 335DEG 22KT 3868 10431
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Ehr1 follow-up statement
086
WWUS55 KPUB 080023
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
623 PM MDT Sun Jul 7 2024
COC041-080045-
/O.CON.KPUB.SV.W.0182.000000T0000Z-240708T0045Z/
El Paso CO-
623 PM MDT Sun Jul 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
At 623 PM MDT, a severe thunderstorm was located 7 miles southwest of
Truckton, or 27 miles northeast of Pueblo Airport, moving southeast
at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3855 10405 3852 10406 3852 10436 3866 10439
3871 10426 3871 10412
TIME...MOT...LOC 0023Z 325DEG 20KT 3863 10425
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
EhrWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:12 PM MDT, 59 minutes earlier. Its key messages:
- Strong to severe thunderstorm winds are possible over the southeastern plains this afternoon
- Daily afternoon rain showers and thunderstorms expected for much of the week, but mostly along the mountains.
- Temperatures slowly warm throughout the week, with temperatures around seasonal values.
Area forecast discussion, Jul 7, 5:12 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 512 PM MDT Sun Jul 7 2024 .KEY MESSAGES... - Strong to severe thunderstorm winds are possible over the southeastern plains this afternoon - Daily afternoon rain showers and thunderstorms expected for much of the week, but mostly along the mountains. - Temperatures slowly warm throughout the week, with temperatures around seasonal values. && .UPDATE... Issued at 251 PM MDT Sun Jul 7 2024 Updated to issue a Severe Thunderstorm Watch for the I-25 corridor and areas east into the Plains. Hail to the size of golfballs and wind gusts near 60 mph will be possible with the strongest storms. Flash flooding may be possible over urban areas into this evening. Mozley && .SHORT TERM /THROUGH MONDAY/... Issued at 212 PM MDT Sun Jul 7 2024 Currently...satellite imagery shows widespread cumulus clouds across much of southern Colorado this afternoon, with clearing condition south by the Kansas border. Moisture has been slowly backing westward across the Plains, with dewpoint values now into the lower 50s along the I-25 corridor. Gusty east winds will continue to pull moisture westward. Temperatures are nice for this time of year, with 70s to lower 80s across much of the lower elevations. Rest of today and tonight...broad northwesterly flow aloft will continue through tonight, with an upper shortwave trough digging south across Wyoming and progressing southward across central Colorado through Monday morning. We are starting to see thunderstorm development over Teller County, and this activity should spread southeast across El Paso County through mid afternoon. Model guidance in good agreement with a cold front dropping into the Palmer Divide by late afternoon, and surging south along the I-25 corridor through this evening. Moisture, and northeasterly upslope flow should allow for convective development along the I-25 corridor for late afternoon into this evening. MLCAPE values around 1200 j/kg, 0-6km shear values near 40 kts and the upper wave dropping into the area should allow for a few strong to severe storms through this evening. Initially, storms will develop across El Paso County, and drop south-southeast across Pueblo and into the southeast Colorado Plains through midnight. Given the parameter listed above, the strongest storms will be capable of producing golfball sized hail and damaging winds. Areas along the I-25 corridor, and just east will see the greatest chances of severe weather into this evening. Non-zero helicity values are also anticipated, and an isolated tornado may also be possible through this evening. Given the abundant moisture and increasing PWAT values, storms will be efficient rain producers, and flash flooding over urban areas will need to be monitored. Expect the strongest storms to slowly dissipate overnight as they shift south-southeast towards the Raton Mesa and New Mexico border by Monday morning. Most high-res guidance has thunderstorms ongoing through tomorrow morning, with potential strong storms over Baca County. But for the most part, the severe threat should end around midnight. Localized flooding may also continue to be a threat into Monday morning. Monday...the upper wave will be shifting southeast into the southern Plains by Monday afternoon. Expect the overnight convection to clear the area by 9 AM, with mostly dry conditions through the remainder of the morning due to subsidence behind the departing wave. By afternoon, residual moisture over the mountains will spark thunderstorms over the higher terrain. Northerly flow aloft should keep storms that develop along the higher terrain through the afternoon. Weak CAPE values may allow for a couple of storms to produce small hail. Locally heavy rainfall over burn scars could potentially lead to flash flooding on burn scars. Highs will remain cool, with 70s and 80s across the lower elevations. Mozley && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Issued at 212 PM MDT Sun Jul 7 2024 Monday Night - Saturday: Well not much has changed for the long term forecast, with rain showers and thunderstorms each day and warming temperatures. Synoptically, a ridge of high pressure to the west will keep flow northwesterly for most of the period, and as the ridge drifts eastward, transition flow to become more northerly. Confidence continues to remain high to very high (>60%) on this pattern evolution given consistency and strong ensemble model support. While overall forcing will be mostly meager, modest orographic forcing is expected, with reinforcement from diurnal upsloping each afternoon. Along with that, at least modest moisture will remain in place given the lack any major waves/troughs to scour it out. Given all of that, daily isolated to scattered rain showers and thunderstorms are anticipated, though mostly along the mountains. An isolated shower or storm may push off of the higher terrain and move over immediate adjacent areas. Most likely hazards with any more organized storms will be gusty winds, small hail, and lightning. Any precipitation present during the days is expected to lessen in coverage and intensity during the evening hours as instability and terrain forcing wane. Looking at temperatures, a slow warming trend is anticipated. With the ridge pushing towards and over the region, much of the area will rebound back to near seasonal values for early to mid July. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 501 PM MDT Sun Jul 7 2024 A good chance of showers and thunderstorms will affect the KCOS and KPUB terminals through 04z. While main risk will be MVFR to brief IFR cigs/vis due to +TSRA, there could also be large hail and gusty erratic winds up to 60 kts if a stronger storm makes a direct impact. Risk will shift south of KCOS by 02-03z and south of KPUB between 03-04z. Winds will shift out of the north as the main line of thunderstorms move through then diminish with cloud breaks during the overnight hours. Tomorrow will be drier with VFR conditions and south to southeast winds 10-15 kts. KALS will remain VFR, with breezy west to northwest winds 10-20 kts this evening before shifting out of the east around 03z as winds spread through La Veta Pass and into the San Luis Valley. Winds should diminish after 06z with light winds through Monday morning. Tomorrow will remain VFR with scattered afternoon clouds. Afternoon thunderstorm chances look too low to mention in the TAF at this point. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MOZLEY SHORT TERM...MOZLEY LONG TERM...SIMCOE AVIATION...KT
Hazardous weather outlook, Jul 7, 11:26 AM MDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Sun Jul 7 2024 COZ058>089-093>099-081730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Sun Jul 7 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms will be possible from late this afternoon into the evening hours. The greatest threat for severe thunderstorms will be along the Interstate 25 corridor. Unlike most days when storm move off the mountains and then east onto the plains, storms today will move south-southeast, pretty much southward down the I-25 corridor. Storms through this evening will likely be proficient at producing significant quantities of hail, some of it up to the size of golfballs. Damaging winds and isolated tornadoes cannot be ruled out from this afternoon into the evening hours. The storms will last into the late evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms will be possible on Monday, with the greatest coverage over the southern mountains and I-25 corridor. Through the remainder of the period, mainly isolated to scattered thunderstorms will be possible, mainly over the mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 88/88
In the hours before
Special weather statement, Jul 7, 5:32 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
532 PM MDT Sun Jul 7 2024
COZ081-082-080000-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
532 PM MDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER COUNTY
THROUGH 600 PM MDT...
At 532 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cripple Creek, or 19 miles west of Colorado Springs, moving southeast
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cripple Creek and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3875 10524 3880 10522 3874 10495 3866 10495
3866 10513
TIME...MOT...LOC 2332Z 297DEG 15KT 3873 10515
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EhrLocal storm report, Jul 7, 5:43 PM MDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
543 PM MDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail 4 SE Colorado City 37.91N 104.79W
07/07/2024 M1.00 Inch Pueblo CO Trained Spotter
&&Local storm report, Jul 7, 5:48 PM MDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
548 PM MDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Hail 4 SE Colorado City 37.91N 104.79W
07/07/2024 M1.75 Inch Pueblo CO Trained Spotter
&&Local storm report, Jul 7, 5:53 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
553 PM MDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Hail 1 N Peterson AFB 38.85N 104.71W
07/07/2024 E1.00 Inch El Paso CO Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Jul 7, 6:00 PM MDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
600 PM MDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 4 SE Peterson AFB 38.78N 104.65W
07/07/2024 M1.00 Inch El Paso CO Trained Spotter
&&Local storm report, Jul 7, 6:06 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
606 PM MDT Sun Jul 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 7 SE Peyton 38.95N 104.39W
07/07/2024 M1.00 Inch El Paso CO Amateur Radio
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jul 7, 6:07 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 7, 6:16 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jul 7, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 28 min |
| Jul 7, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 32 min |
| Jul 7, 6:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 7, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 25 min |
| Jul 7, 6:39 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 36 min |
| Jul 7, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 31 min |
| Jul 7, 6:53 PM MDT | Tornado Warning | PUB | Crowley, El Paso, Pueblo | 20 min |
| Jul 7, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 35 min |
| Jul 7, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 34 min |
| Jul 7, 6:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 7, 7:07 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
| Jul 7, 7:11 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 7, 7:11 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 49 min |
| Jul 7, 7:12 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 48 min |
| Jul 7, 7:16 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 29 min |
| Jul 7, 7:26 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 24 min |
| Jul 7, 7:29 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jul 7, 7:44 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Jul 7, 7:47 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 43 min |
| Jul 7, 7:56 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| Jul 7, 7:58 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 32 min |
| Jul 7, 8:00 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 32 min |
| Jul 7, 8:22 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 38 min |
| Jul 7, 8:25 PM MDT | Flash Flood Warning | PUB | Crowley, Otero | 3 hr |
| Jul 7, 8:27 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 33 min |
| Jul 7, 9:36 PM MDT | Flash Flood Warning | PUB | Bent, Otero | 107 min |
| Jul 7, 9:48 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jul 7, 9:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.